Alert archive / Alabama / Flash Flood Warnings in 2009

Flash Flood Warning 9, NWS Huntsville, AL

April 2, 2009Madison County, Alabama

NWS Huntsville, AL issued this flash flood warning at Apr 2, 2009, 5:04 PM CDT for Madison County, Alabama. It was in force for 116 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2009, 5:04 PM CDT (22:04 UTC)
Expired
Apr 2, 2009, 7:00 PM CDT
In force
116 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

County Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 56 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 6:30 PM CDTFLASH FLOOD1 Nw Huntsville, ALCOOK AVE NEAR THE FARMERS MARKET, TIME ESTIMATED.
Apr 2, 6:30 PM CDTFLASH FLOOD1 Wsw Huntsville, ALMEMORIAL PARKWAY AT CLINTON AVENUE. TIME ESTIMATED.
Apr 2, 6:30 PM CDTFLASH FLOOD3 Se Huntsville, AL500 BLOCK OF GARTH ROAD. TIME ESTIMATED.
Apr 2, 6:30 PM CDTFLASH FLOOD5 Sse Huntsville, AL700 BLOCK OF LILY FLAGG ROAD. TIME ESTIMATED.
Apr 2, 6:30 PM CDTFLASH FLOOD6 Ese Redstone Arsenal, ALMEMORIAL PARKWAY AT WEATHERLY ROAD. TIME ESTIMATED.
Apr 2, 6:30 PM CDTFLASH FLOODHuntsville, ALCOOK AVE NEAR THE FARMERS MARKET, TIME ESTIMATED.
Apr 2, 6:30 PM CDTFLASH FLOODSe Huntsville, AL500 BLOCK OF GARTH ROAD. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 86 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1268 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHUN 022204
FFWHUN
ALC089-030000-
/O.NEW.KHUN.FF.W.0009.090402T2204Z-090403T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
504 PM CDT THU APR 2 2009

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MADISON COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 700 PM CDT

* AT 501 PM CDT...MULTIPLE REPORTS OF FLOODING HAVE BEEN REPORTED     
  ALONG A LINE OF STRONG TO SEVERE THUNDERSTORMS ENTERING MADISON    
  COUNTY.  THE LINE OF STORMS IS MOVING TO THE EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
  HOPE...TRIANA...REDSTONE ARSENAL...OWENS CROSSROADS...NEW MARKET...
  MOORES MILL...MERIDIANVILLE...MADISON...HUNTSVILLE...HAZEL GREEN...
  HARVEST AND GURLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3454 8636 3448 8643 3448 8646 3455 8655
      3458 8657 3459 8659 3458 8667 3459 8668
      3459 8671 3457 8673 3457 8677 3498 8676
      3500 8634

$$

COYNE
1 follow-up statement
000 
WGUS74 KHUN 022241
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
541 PM CDT THU APR 2 2009

ALC089-030000-
/O.CON.KHUN.FF.W.0009.000000T0000Z-090403T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
541 PM CDT THU APR 2 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
MADISON COUNTY...

AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS LINE OF 
STORMS WAS LOCATED 6 MILES NORTH OF OWENS CROSSROADS...MOVING EAST 
AT 40 MPH.

ONE TO TWO INCHES OF ADDITIONAL RAINFALL ARE EXPECTED OVER THE NEXT 
HOUR. THIS WILL LIKELY FLOOD MANY ROADWAYS ESPECIALLY OVER THE 
CITIES OF MADISON AND HUNTSVILLE.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
HOPE...TRIANA...REDSTONE ARSENAL...OWENS CROSSROADS...NEW MARKET...
MOORES MILL...MERIDIANVILLE...MADISON...HUNTSVILLE...HAZEL GREEN...
HARVEST AND GURLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3454 8636 3448 8643 3448 8646 3455 8655
      3458 8657 3459 8659 3458 8667 3459 8668
      3459 8671 3457 8673 3457 8677 3498 8676
      3500 8634

$$

SL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 2, 2:48 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 2, 2:48 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
248 PM CDT THU APR 2 2009

...SEVERE WEATHER LIKELY THROUGH TONIGHT WITH HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES POSSIBLE...

.SYNOPSIS...A POWERFUL NEGATIVELY TROUGH...ALONG WITH A SFC COLD
FRONT...CURRENTLY SITUATED OVER THE ARKLATEX AREA CONTINUES TO SPUR
A SEVERE QLCS FEATURE OVER THE MS RIVER VALLEY.

A WARM FRONT IS LIFTING NORTHWARD OVER THE CWA AND IS CONTRIBUTING
TO THE FIRST ROUND OF SEVERE WEATHER THIS AFTERNOON.

THE AFOREMENTIONED COLD FRONT WILL RAPIDLY PUSH EASTWARD BRINGING
THE SECOND ROUND OF SEVERE WEATHER LATER TONIGHT.

&&

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...SHEAR AND INSTABILITY
PARAMETERS ALONG WITH THE APPROACHING COLD FRONT STILL INDICATE THAT
THE ENVIRONMENT IS CONDUCIVE TO LARGE HAIL...DAMAGING WINDS...AND
EMBEDDED TORNADOES. THE ENVIRONMENT WILL RAPIDLY STABILIZE ONCE THE
COLD FRONT PASSES OVER THE AREA. FROPA IS EXPECTED TO OCCUR AROUND
03-04Z OVER FAR NW AL...05-06Z OVER THE INTERSTATE 65 CORRIDOR...AND
07-08Z OVER SOUTHEAST AL. ONCE THE FRONT PASSES...SOME LINGERING
SHOWERS ARE POSSIBLE AS THE MAIN UPPER TROUGH MOVES NE OVER THE TN
VALLEY.

A COOLER/DRY AIR MASS BEHIND THE FRONT WILL KEEP DAYTIME HIGH TEMPS
ON FRIDAY AROUND 10 DEGREES COOLER IN THE 60S WITH CLOUDS CLEARING
BY LATE MORNING INTO THE AFTERNOON. TEMPS WILL THEN COOL RAPIDLY
INTO THE LOWER 40S BY FRIDAY NIGHT AS A RIDGE BUILDS OVER THE REGION.

BY SATURDAY...SOUTHERLY FLOW INDUCED BY THE MOVEMENT OF THE UPPER
RIDGE AND SUBSEQUENT SFC HIGH WILL ALLOW TEMPS TO RISE INTO THE
LOWER 70S WITH A MOSTLY SUNNY SKY. TEMPS WILL THEN DROP TO LOWER
50S.

.LONG TERM (SUNDAY THROUGH WEDNESDAY NIGHT)...A DEEPENING TROUGH
OVER THE PACIFIC NORTHWEST WILL GRADUALLY SHIFT EASTWARD APPROACHING
THE HUNTSVILLE CWA BY SUNDAY. THE TROUGH WILL PUSH A COLD FRONT OVER
THE MS RIVER VALLEY BY EARLY SUNDAY MORNING. INITIAL ANALYSIS OF
THIS FRONT APPEARS TO INDICATE ENOUGH INSTABILITY FOR SHOWERS AND
POSSIBLY STRONG THUNDERSTORMS BY SUNDAY AFTERNOON.

AFTER THE FRONT PASSES...THE COLD AIR MASS BEHIND THIS FRONT WILL
SPREAD MUCH COLDER TEMPS ACROSS THE AREA. DAYTIME HIGH TEMPS ON
MONDAY WILL STRUGGLE TO REACH INTO THE 50S. THE TEMPS WILL THEN DROP
PRECIPITOUSLY AS STRONG CAA FILTERS OVER THE AREA. MORNING LOWS FOR
TUESDAY MAY BE AROUND 30-32 DEGREES LEADING TO THE POSSIBILITY OF A
LATE FREEZE.

AS THE RIDGE BUILDS OVER THE REGION...TEMPS WILL LIKELY NOT RISE
MUCH ON TUESDAY DESPITE DECREASING CLOUDS. SOME WARMING WILL OCCUR
BY WEDNESDAY AHEAD OF THE NEXT POTENT TROUGH EXPECTED OVER THE
REGION BY DAY 7/8. OBVIOUSLY SINCE THIS IS AT THE END OF THE
EXTENDED PERIOD...THE GFS AND ECMWF ARE SHOWING DIFFERING TIMING
TRENDS. HAVE THUS LEFT CHANCE POPS FOR T-STORMS FOR WED NIGHT
THROUGH DAY 8 TO ACCOUNT FOR TIMING ISSUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    52  64  43  73  52 / 100  10   0   0  10
SHOALS        50  63  41  73  53 / 100  10   0   0  10
CULLMAN       53  65  41  72  53 / 100  10   0   0  10
FAYETTEVILLE  50  62  42  71  51 / 100  10   0   0  10
ALBERTVILLE   53  66  43  75  51 / 100  10   0   0  10
FORT PAYNE    53  64  39  73  48 / 100  10   0   0  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

77/SL
Hazardous weather outlook, Apr 2, 12:52 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1252 PM CDT THU APR 2 2009

ALZ001>010-016-TNZ076-096-097-031000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1252 PM CDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A VIGOROUS STORM SYSTEM WILL IMPACT THE TENNESSEE VALLEY THROUGH THE
EVENING. AS WARM...MOIST AND INCREASINGLY UNSTABLE AIR MOVES ACROSS
THE AREA...SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED FROM THE
MID AFTERNOON INTO THE EVENING. SOME OF THE STORMS COULD BECOME
SEVERE WITH TORNADOES...LARGE HAIL...DAMAGING WINDS...AND ISOLATED
FLASH FLOODING ARE ALL POSSIBLE THREATS.

THUNDERSTORM ACTIVITY WILL END ACROSS NORTHEAST ALABAMA BY THE LATE
EVENING...AS A COLD FRONT MOVES EAST OF THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON SUNDAY AS A COLD FRONT
TRACKS ACROSS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY THIS AFTERNOON AND EVENING.

JLL/RSB

In the hours before

Special weather statement, Apr 2, 2:39 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
239 PM CDT THU APR 2 2009

ALZ002-003-022030-
COLBERT-FRANKLIN-
239 PM CDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR COLBERT AND FRANKLIN COUNTIES UNTIL
330 PM CDT...

AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POGO...OR 8 MILES NORTH OF RED BAY...MOVING
NORTHEAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  POGO.
  PLEASANT SITE.
  MAUD.
  ALLSBORO.
  MYNOT.
  SRYGLEY CHURCH.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

CBD
Special weather statement, Apr 2, 2:40 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
240 PM CDT THU APR 2 2009

ALZ009-TNZ097-022015-
FRANKLIN-JACKSON-
240 PM CDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN AND JACKSON COUNTIES UNTIL
315 PM CDT...

AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HYTOP TO BASS...TO
ANDERSON...MOVING NORTH AT 35 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  JERICHO.
  SHERWOOD.
  COWAN.
  ST. ANDREWS...SEWANEE.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KDW
Special weather statement, Apr 2, 2:56 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
256 PM CDT THU APR 2 2009

TNZ076-096-022030-
LINCOLN-MOORE-
256 PM CDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR LINCOLN AND MOORE COUNTIES UNTIL 310
PM CDT...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTNUT RIDGE...OR 11 MILES WEST OF
LYNCHBURG...MOVING NORTH AT 30 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CHESTNUT RIDGE.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KDW
Special weather statement, Apr 2, 3:32 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
332 PM CDT THU APR 2 2009

ALZ001>003-022115-
COLBERT-FRANKLIN-LAUDERDALE-
332 PM CDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAUDERDALE
COUNTIES UNTIL 415 PM CDT...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR BELGREEN...OR 10 MILES WEST OF
RUSSELLVILLE...MOVING NORTHEAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SRYGLEY CHURCH...RUSSELLVILLE.
  CROOKED OAK...THARPTOWN.
  NEW BETHEL...POSEY LOOP.
  RED ROCK...LA GRANGE.
  PRIDE LANDING...COLBERT HEIGHTS.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR NORTHERN ALABAMA AND MIDDLE TENNESSEE.
Special weather statement, Apr 2, 3:51 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
351 PM CDT THU APR 2 2009

ALZ004-007-022130-
LAWRENCE-MORGAN-
351 PM CDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR LAWRENCE AND MORGAN COUNTIES UNTIL
430 PM CDT...

AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RED BANK TO 10 MILES
SOUTH OF WREN...MOVING EAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NORTH COURTLAND...MOULTON.
  WHEELER...CHALYBEATE SPRINGS.
  SPEAKE...HILLSBORO.
  DANVILLE...CADDO.
  NEEL...MASSEY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KDW
Special weather statement, Apr 2, 4:27 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
427 PM CDT THU APR 2 2009

ALZ016-022215-
CULLMAN-
427 PM CDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 515 PM CDT...

AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BATTLEGROUND TO
SMITH LAKE...MOVING NORTHEAST AT 30 MPH.

WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CRANE HILL.
  LOGAN...WEST POINT.
  BALDWIN.
  SOUTH VINEMONT.
  CULLMAN...PHELAN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

BCC

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 1:43 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence32 min
Apr 2, 2:07 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale23 min
Apr 2, 2:53 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale37 min
Apr 2, 3:08 PM CDTSevere Thunderstorm WarningHUNFranklin22 min
Apr 2, 4:02 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale28 min
Apr 2, 4:05 PM CDTSevere Thunderstorm WarningHUNLawrence25 min
Apr 2, 4:09 PM CDTTornado WarningHUNLauderdale9 min
Apr 2, 4:18 PM CDTSevere Thunderstorm WarningHUNLimestone, Morgan42 min
Apr 2, 4:39 PM CDTTornado WarningHUNLimestone22 min
Apr 2, 4:45 PM CDTSevere Thunderstorm WarningHUNCullman45 min
Apr 2, 4:49 PM CDTFlash Flood WarningHUNLimestone116 min
Apr 2, 4:53 PM CDTTornado WarningHUNMadison37 min
Apr 2, 4:58 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison, Morgan47 min
Apr 2, 4:59 PM CDTFlash Flood WarningHUNMorgan2 hr
Apr 2, 5:21 PM CDTTornado WarningHUNMadison, Morgan39 min
Apr 2, 5:46 PM CDTSevere Thunderstorm WarningHUNJackson, Madison44 min
Apr 2, 5:49 PM CDTTornado WarningHUNMarshall26 min
Apr 2, 6:52 PM CDTAreal Flood WarningHUNMadison12 hr

Nearby

Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.